# SDR 2008FA0000681

- Difficulty date: October 14, 2008
- Submitted: October 14, 2008
- Operation: General aviation
- Aircraft: N6036
- Make and model: Beech A36
- Aircraft serial: E1422
- Aircraft time: 3,925 hours
- Engine: Cont IO550*
- Engine time: 1,190 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC631397
- Part serial: 2143210
- Condition: Cracked
- Location: Nr 1
- Part time: 355 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: C

## Discrepancy

AIRCRAFT OWNER REPORTED SEVERE VIBRATION. AFTER INSPECTION IT WAS FOUND THAT SPINNER BULKHEAD WAS SEVERELY CRACKED. AFTER FURTHER INSPECTION NR 1 CYLINDER WAS FOUND TO BE CRACKED ALL AROUND THE CIRCUMFERENCE OF THE CYLINDER DIAMETER.  THE CRACK WAS RIGHT AT THE 9TH AND 10TH COOLING FINS.  THIS CYLINDER HAD A TOTAL TIME OF 355 HOURS SINCE NEW.  THIS CYLINDER, DUE TO IT'S IDENTIFICATION MARKINGS DID NOT APPLY TO AD 2004-8-10, HOWEVER IT DID APPLY TO ECI'S MSB 06-2 WHICH IDENTIFIES THIS CYLINDER FOR INSPECTION FOR CRACKS.  THE AD 2004-8-10 SHOULD PROBABLY INCLUDE ALL CYLINDERS IN ECI'S MSB 06-2.  THE CONDITION WAS REPORTED IMMEDIATELY AFTER TAKEOFF AND THE PILOT RETURNED IMMEDIATELY TO THE AIRPORT AND LANDED UNEVENTFULLY.  WHEN DISASSEMBLING TO REMOVE THE CYLINDER, THE CYLINDER ASSEMBLY CAME OFF IN 2 PIECES, THE CRACK WAS SEVERE AND WENT ALL THE WAY THROUGH THE CYLINDER WALLS RIGHT WHERE THE CYLINDER BORE AND THE COMBUSTION CHAMBER MEET.
